Alert archive / South Carolina / River Flood Warnings in 2015
River Flood Warning 52, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Dec 23, 2015, 11:04 AM EST for Dillon County, Horry County, Marion County, South Carolina. It took effect at Dec 25, 2015, 7:00 AM EST. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 11:04 AM EST (16:04 UTC)
- In effect from
- Dec 25, 2015, 7:00 AM EST
- Expired
- Jan 14, 2016, 9:42 PM EST
- In force
- 21 days
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dillon County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 76 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Pee Dee River near Galivants Ferry (GALS1). The gauge peaked at 11.05 ft at Jan 5, 2016, 4:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02135000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Dec 23, 10:45 AM EST, 19 minutes earlier.
Area forecast discussion, Dec 23, 10:45 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1045 AM EST WED DEC 23 2015
.SYNOPSIS...
NEAR RECORD WARMTH FOR MOST OF THE UPCOMING WEEK DESPITE SOME
FAIRLY CLOUDY CONDITIONS. HIGH CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS TODAY...WITH COVERAGE BECOMING MORE ISOLATED DURING
THURSDAY. DRY MID LEVEL AIR SHOULD SHUT DOWN SHOWER ACTIVITY
FRIDAY AND OVER THE WEEKEND AS HIGH PRESSURE OFF THE SOUTHEAST
COAST CONTINUES TO RIDGE ACROSS THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM WEDNESDAY...ACTIVE PATTERN CONTINUES TODAY WITH
BERMUDA HIGH CONTINUING LOW LEVEL SOUTHERLY FLOW AND BROAD 5H
TROUGH AXIS TO THE WEST ENSURING FLOW ALOFT REMAINS SOUTHWEST.
THE RESULT IS DEEP MOISTURE OVER THE SOUTHEAST. PWATS IN FORECAST
SOUNDINGS APPROACH 2 INCHES THIS EVENING AND THE 12Z FLIGHT FROM
CHS REPORTED A PWAT OF 1.86...CLOSE TO 0.30 INCH ABOVE THE
PREVIOUS HIGH FOR THIS DATE. IN ADDITION TO THE ABUNDANT MOISTURE
THERE WILL BE A SERIES OF WEAK SHORTWAVES MOVING THROUGH THE FLOW
ALOFT. GUIDANCE ALSO SHOWS A WEAK JET STREAK IN THE 200-300 MB
LAYER WHICH MAY ENHANCE LIFT LATER THIS AFTERNOON AND EVENING.
IN ADDITION TO THE DYNAMICS THERE IS SOME SURFACE BASED
INSTABILITY. CAPE WILL PEAK AROUND 1500 J/KG BUT INSTABILITY
WITHIN REGIONS FAVORED FOR DEEPER CONVECTION AND LIGHTNING IS
LIMITED. HELD ONTO ISOLATED THUNDER BUT MOST AREAS ARE NOT LIKELY
TO EXPERIENCE ANY. ALTHOUGH A HIGH POP IS WARRANTED TODAY AND
TONIGHT COVERAGE WILL BE LIMITED AT ANY ONE TIME GIVEN THE
CONVECTIVE NATURE OF THE PRECIP. STRONG LOW LEVEL JET IN PLACE
TODAY WITH WINDS OF 30 TO 35 KT AROUND 1K FT. THUS FAR THE STABLE
SURFACE LAYER HAS PREVENTED STRONGER WINDS FROM BEING MIXED DOWN
BUT CANNOT RULE OUT AN ISOLATED STRONG/SEVERE STORM OR TWO IN THE
AFTERNOON. TEMPERATURES CONTINUE TO RUN WELL ABOVE CLIMO WITH
HIGHS IN THE MID 70S EXPECT ACROSS MUCH OF THE AREA.
DISCUSSION FROM 630 THIS MORNING FOLLOWS:
LATEST LOCAL AND MOSAIC RADAR DATA INDICATES PCPN CONTINUES TO
STREAM UP TO THE NNE ACROSS THE CAROLINAS. THIS IS IN RESPONSE TO
A MIDLEVEL S/W TROF LIFTING N TO NE WITHIN STRONG MID- LEVEL SSW
FLOW. THE BEST OR MAIN DYNAMICS FROM THIS S/W TROF STAY WEST OF
THE ILM CWA TODAY...BUT MODELS INDICATE THE TRAILING MID- LEVEL
SHEARED AXIS WILL MAKE ITS WAY TO THE CAROLINA COASTS BY LATE THIS
EVENING. DEEP GULF OF MEXICO AND ATLANTIC MOISTURE WILL CONTINUE
TO PUMP ACROSS THE ILM CWA WITH PROGGED PWS IN THE 1.5 TO 2.00
INCH RANGE. TO PUT IT ALL TOGETHER...THE FA WILL BE UNDER THE
LIKELY TO CATEGORICAL POP THREAT FROM SHOWERS AND EMBEDDED
ISOLATED THUNDERSTORMS TODAY THRU THIS EVENING. AVBL CAPE OF 1K TO
POSSIBLY 1.25K WILL BE LOW ALTHOUGH BETTER THAN YESTERDAY...AND
WITH PROGGED LAPSE RATES REMAINING SUSPECT...HAVE KEPT THE TSTORM
THREAT TO ISOLATED AT BEST FOR NOW.
NO FLOOD WATCHES ARE FORECAST FOR THE ILM CWA. HOWEVER...ANY
TRAINING OF HEAVY SHOWERS OVER AREAS RECEIVING A GOOD DOSE OF
RAINFALL FROM TUESDAY...COULD RESULT IN PONDING OF WATER
ESPECIALLY ACROSS LOW LYING AREAS AND PRONE ROADWAYS. WILL
HIGHLIGHT THIS IN THE HAZARDOUS WEATHER OUTLOOK.
TEMPS WILL CONTINUE TO RUN 15 TO 25+ DEGREES ABOVE NORMAL.
TODAYS HIGHS IN THE MID TO UPPER 70S AND TONIGHTS LOWS IN THE MID
TO UPPER 60S. THIS SOUNDS MORE LIKE A MID FALL OR MID SPRING TEMP
FORECAST. OF NOTE...NORMAL HIGHS ARE IN THE MID TO UPPER 50S AND
NORMAL LOWS ARE IN LOW TO MID 30S.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM WEDNESDAY...PATTERN CONSISTENCY MORE TYPICAL OF THE WARM
SEASON IN PLACE THROUGH THE PERIOD WITH UPPER RIDGE AND BERMUDA HIGH-
LIKE SURFACE LOCKING INTO PLACE. NO SURPRISE THEN THAT THE
ATMOSPHERE WILL BE PRIMED WITH BOTH COPIOUS WARMTH AND MOISTURE. THE
WARMTH WILL MANIFEST ITSELF AS, WELL, WARMTH. NEAR RECORD VALUES, IN
FACT. THE MOISTURE WILL MOSTLY TAKE FORM OF FAIRLY WIDESPREAD CLOUD
COVER BUT ALSO SOME VERY LOW RAIN CHANCES. THESE LOW RAIN CHANCES
WILL BE FOCUSED ALONG WESTERN ZONES ON THURSDAY AS A WEAK VORT
STREAKS BY COINCIDING WITH A RIBBON OF THE DEEPEST MOISTURE. (THE
OFFSHORE QPF POSSIBLY AFFECTING THE COAST DEPICTED ON THE WRF SEEMS
IMPLAUSIBLE GIVEN THE WARM AIR BEING STABILIZED BY THE CHILLY SSTS).
IT MAY THEN SHIFT TO NORTHERN AND WESTERN ZONES AS A COLD FRONT
BACKDOORS ITS WAY TO THE NC/VA BORDER. OVERALL THOUGH FEEL THAT
FRIDAY MOSTLY RAIN-FREE AS THE RIDGE ALOFT BUILDS WESTWARD PUMPING
HEIGHT RISES INTO THE REGION SUPPRESSING WHAT MAY ALSO BE AN ATTEMPT
AT SEA BREEZE AND WEST WALL CONVECTION SHOWN IN SOME MODELS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY... MODERATELY HIGHLY AMPLIFIED PATTERN IN PLACE
FOR THE ENTIRE PERIOD. STALWART RIDGE ALOFT HOLDS JUST EAST OF THE
BAHAMAS WHILE CUTOFF UPPER LOW EJECTS FROM THE SOUTHWESTERN U.S.
INTO THE OHIO VALLEY SATURDAY THROUGH MONDAY. TEMPERATURES WILL
CONTINUE THEIR IMPRESSIVE DEVIATIONS FROM CLIMATOLOGY WITH DAYTIME
HIGHS NEARLY 20 DEGREES ABOVE NORMAL AND NIGHTTIME DEVIATIONS OFTEN
EVEN LARGER AS CLOUD COVER LINGERS BENEATH THE SUBSIDENCE INVERSION
BORNE OF THE UPPER RIDGE. RAIN CHANCES ARE BOTH TOUGH TO RULE OUT
WITH SO MUCH LOW LEVEL MOISTURE BUT ALSO HARD TO GET EXCITED ABOUT
DUE TO THE UPPER RIDGE. THE EXCEPTION MAY BE MONDAY WHEN THE RIDGE
GETS BEAT DOWN SUFFICIENTLY FOR SOME HEIGHT FALLS LOCALLY. THEN
AGAIN, THIS USUALLY OCCURS MORE SLOWLY THAN PORTRAYED IN GUIDANCE.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
AS OF 12Z...THE HRRR MODEL INITIALIZED REASONABLY WELL AND BRINGS
THE FOCUS OF THE PRECIP TO THE COAST BY LATE MORNING. CEILINGS ARE
A BIT ALL OVER THE PLACE...AS WELL AS THE VISIBILITIES IN THE HEAVIER
PRECIP. CEILINGS TODAY WILL BOUNCE FROM IFR TO VFR WITH VISIBILITIES
BRIEFLY IFR IN THE HEAVIER EMBEDDED CONVECTION. MID AND HIGH LEVEL
MOISTURE WILL CONTINUE THROUGH THE END OF THE FORECAST PERIOD. THE
SOUTHERLY GRADIENT WILL REMAIN TIGHT...WITH GUST TO 20 KTS EXPECTED
AT ANY TIME DURING THE NEXT 24 HOURS. A RUMBLE OF THUNDER CAN NOT
BE RULED OUT.
EXTENDED OUTLOOK...POSSIBLE MVFR TO IFR CONDITIONS IN PCPN AND LOW
CEILINGS FROM THROUGH THURSDAY...OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM WEDNESDAY...SCA CONTINUES FOR ALL ZONES WITH
CONTINUED AND INCREASING SOUTHERLY FLOW BUILDING SEAS OVER 6 FT
ACROSS PORTIONS OF ALL MARINE ZONES. BERMUDA HIGH REMAINS THE MAIN
SURFACE FEATURE...KEEPING WINDS FROM THE SOUTH. COMBINATION OF
GRADIENT AND LOW LEVEL JET IS KEEPING SPEEDS IN THE 15 TO 20 KT
RANGE THROUGH THE PERIOD. ONLY MINIMAL CHANGES REQUIRED FOR
MORNING UPDATE.
DISCUSSION FROM 630 THIS MORNING FOLLOWS:
SMALL CRAFT ADVISORY CONDITIONS EXPECTED THRU THIS PERIOD. SFC
PRESSURE PATTERN THRU TONIGHT TO YIELD SSE-S WIND DIRECTIONS THIS
MORNING...BECOMING S-SSW BY MIDDAY AND CONTINUING THRU TONIGHT. A
TIGHTENING SFC PG WILL DEVELOP ACROSS THE LOCAL WATERS EARLY
TODAY...AND WILL REMAIN TIGHTENED THRU TONIGHT. THIS WILL YIELD 10
TO 20 KT SUSTAINED WIND SPEEDS THIS MORNING THAT COULD
OCCASIONALLY REACH 15 TO 25 KT FROM MIDDAY THROUGH THIS EVENING.
IN ADDITION...GUSTS COULD APPROACH 30 KT ESPECIALLY OVER SSTS THAT
ARE WELL INTO THE 60S. LOCAL SSTS HAVE ALREADY SHOWN AN INCREASE
FROM 24 HRS AGO DUE TO THE ONSHORE FLOW WITH LOW 60S COMMON NOW.
EXPECT THIS SLOW INCREASING TREND TO CONTINUE WITH LOW TO MID 60S
BECOMING MORE COMMON BY EARLY THU. AS A RESULT...SEA FOG
DEVELOPMENT SHOULD NOT BE AN ISSUE DURING THIS TIME PERIOD.
SIGNIFICANT SEAS WILL BUILD TO 4 TO 7 FT TODAY...AND PEAK 5 TO
8 FT LATE THIS AFTN THRU TONIGHT. THE 8 FOOTERS WILL PRIMARILY
OCCUR OVER THE WATERS OFF CAPE FEAR. WIND DRIVEN WAVES AT 6 TO 7
SECOND PERIODS WILL DOMINATE THE SEAS.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY... PERIOD INITIALIZES WITH A SMALL CRAFT
ADVISORY IN A MODERATELY PINCHED SOUTHWESTERLY GRADIENT FLOW WITH
SOME EMBEDDED ENERGY. A SLIGHT WESTWARD EXTENSION OF A RIDGE AXIS
INTO GA/FL ON THE PART OF THE OFFSHORE HIGH LEADS TO A SLIGHT
WEAKENING OF THE GRADIENT LATER THURSDAY INTO THURSDAY NIGHT AND
FRIDAY. WIND REMAINS MOSTLY SOUTHWESTERLY ON FRIDAY BUT IN A
LIGHTENED STATE. THE RIDGE AXIS SHOULD ALSO DISRUPT THE SWELL
ENERGY A BIT TO HELP FURTHER REDUCE DOMINANT WAVE HEIGHT.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 AM WEDNESDAY... MUCH MORE OF A WARM SEASON PATTERN IN
PLACE WITH A WEST ATLANTIC HIGH DOMINATING AND A COMPLETE LACK OF
ANY FRONTS. THE MAIN DIFFERENCE PATTERN-WISE WILL BE THAT THE HIGH
WILL BE WEAKER AND FURTHER WEST THAN WHAT IS NORMALLY OBSERVED IN
THE WARM SEASON. AS SUCH WIND SPEEDS MAY WELL BE CAPPED AT 10KT AS
THE DIRECTION REMAINS SOUTH TO SOUTHWESTERLY. SEAS WILL AVERAGE 2
TO 3 AND OCCASIONALLY (WELL OFFSHORE) 4 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST THURSDAY FOR AMZ250-252-
254-256-270-274.
&&
NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...DLHazardous weather outlook, Dec 23, 5:19 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 519 AM EST WED DEC 23 2015 NCZ107-241030- INLAND NEW HANOVER- 519 AM EST WED DEC 23 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. WIDESPREAD LIGHT SHOWERS WITH EMBEDDED HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE TEMPORARY PONDING OF WATER AND NUISANCE TYPE SHALLOW FLOODING ACROSS PRONE AREA ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-241030- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 519 AM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD LIGHT SHOWERS WITH EMBEDDED HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE TEMPORARY PONDING OF WATER AND NUISANCE TYPE SHALLOW FLOODING ACROSS PRONE AREA ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-241030- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 519 AM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD LIGHT SHOWERS WITH EMBEDDED HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE TEMPORARY PONDING OF WATER AND NUISANCE TYPE SHALLOW FLOODING ACROSS PRONE AREA ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-241030- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 519 AM EST WED DEC 23 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Special weather statement, Dec 23, 6:07 AM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
607 AM EST WED DEC 23 2015
NCZ099-SCZ053-231200-
COLUMBUS-INLAND HORRY-
607 AM EST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COLUMBUS AND
NORTHWESTERN HORRY COUNTIES...
AT 606 AM EST...A STRONG THUNDERSTORM WAS NEAR BAYBORO...OR 12 MILES
SOUTHEAST OF MULLINS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...HORRY...TABOR CITY...LORIS...CHADBOURN...LAKE
WACCAMAW...REDBUG...SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...
HALLSBORO...GREEN SEA...GALIVANTS FERRY...SIDNEY...CLARENDON...
BAYBORO...CHERRY GROVE...MOLLIE...BRUNSWICK...AYNOR AND CERRO GORDO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 381 AND 404.
SC HIGHWAY 22 BETWEEN MILE MARKERS 3 AND 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3445 7866 3445 7862 3432 7848 3392 7912
3405 7926 3407 7924 3409 7925 3411 7922
3414 7921 3447 7876 3447 7867
TIME...MOT...LOC 1106Z 229DEG 29KT 3405 7912
DCHSpecial weather statement, Dec 23, 7:27 AM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
727 AM EST WED DEC 23 2015
NCZ096-099-105-231330-
BLADEN-INLAND PENDER-COLUMBUS-
727 AM EST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PENDER...NORTH
CENTRAL COLUMBUS AND SOUTHEASTERN BLADEN COUNTIES...
AT 726 AM EST...A STRONG THUNDERSTORM WAS NEAR HALLSBORO...OR 8 MILES
EAST OF WHITEVILLE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROWAN...LAKE WACCAMAW...LAGOON...CARVERS...LISBON...COUNCIL...
EMERSON...HALLSBORO...KELLY AND ATKINSON.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 398 AND 404.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3469 7837 3469 7835 3467 7832 3465 7832
3464 7831 3463 7832 3460 7830 3458 7826
3456 7826 3464 7819 3453 7807 3429 7857
3437 7865 3471 7838
TIME...MOT...LOC 1226Z 225DEG 26KT 3438 7856
IIISpecial weather statement, Dec 23, 9:44 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
944 AM EST WED DEC 23 2015
NCZ105-231545-
INLAND PENDER-
944 AM EST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PENDER COUNTY...
AT 944 AM EST...A STRONG THUNDERSTORM WAS 10 MILES SOUTHWEST OF
WALLACE...MOVING NORTHEAST AT 40 MPH.
WE ARE MONITORING THIS STORM AS IT IT SHOWING SIGNS OF WEAK
ROTATION FROM TIME TO TIME AND COULD PRODUCE A BRIEF TORNADO.
LOCATIONS IMPACTED INCLUDE...
WILLARD AND PENDERLEA.
THIS INCLUDES INTERSTATE 40 NEAR MILE MARKER 388.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3472 7799 3471 7798 3472 7796 3472 7793
3454 7813 3460 7822 3468 7816 3471 7811
3472 7811 3472 7805 3473 7801
TIME...MOT...LOC 1441Z 219DEG 35KT 3466 7816
RJDThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:50 PM EST | River Flood Warning | ILM | Robeson | 20 days |
| Dec 23, 5:17 AM EST | Coastal Flood Advisory | ILM | New Hanover | 4 hr |
| Dec 23, 6:07 AM EST | Special Weather Statement | ILM | Columbus | 53 min |
| Dec 23, 7:04 AM EST | River Flood Warning | ILM | Bladen | 13 days |
| Dec 23, 7:27 AM EST | Special Weather Statement | ILM | Bladen | 63 min |
| Dec 23, 7:34 AM EST | Tornado Warning | ILM | Bladen, Pender | 41 min |
| Dec 23, 9:44 AM EST | Special Weather Statement | ILM | Pender | 61 min |
| Dec 23, 11:04 AM EST | River Flood Warning | ILM | Pender | 24 hr |
| Dec 23, 5:21 PM EST | Special Weather Statement | ILM | Robeson | 54 min |
| Dec 23, 7:04 AM EST | River Flood Warning | ILM | Darlington, Florence | 15 days |
| Dec 23, 11:04 AM EST | River Flood Warning | ILM | Williamsburg | 12 days |
| Dec 23, 3:52 PM EST | Special Weather Statement | ILM | Darlington, Marlboro | 68 min |
| Dec 23, 5:04 PM EST | Special Weather Statement | ILM | Darlington, Florence, Marlboro | 56 min |
Nearby
River Flood Warnings in South Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.